Are Botox allergies common?
What Are the Risks Associated with Cosmetic Use of Botox?
Doctor Answers (27)
Botox side effects
Botox is administered many many times every day and estimates exceed 10 million administrations to date - it is very safe with the most common 'side effect' being bruising at the site of injection which will fade after several days or a week; pain and the occasional headache; sometimes diffusion and droopiness of an eyelid which goes away quickly.
Web reference: http://www.AdvanceYourBeauty.com
Complications from BoTox, although minimal, should be discussed with each patient. Most commonly, bruising at the injection sites is possible. Headaches is not an uncommon event following administration of BoTox to the forehead. When the BoTox disperses to other muscles that it was not intended, some drooping or paralysis of the area that the muscle works on may be seen. Overall, it is well-tolerated with few complications and can obtain excellent results
Web reference: http://www.albertandresmd.com
Botox and Risks
Thanks for posting this question! As highlighted in the many previous responses, the use of Botox for cosmetic purposes is extremely common and the risks very rare. Bruising from the needle during the injection is by far the most common complication, and in most cases this can be covered up with make-up. Eyelid drooping can occur although this is very rare and temporary in nature. Best wishes!
You might also like...
Botox is safe to use
Botox is effective in treating unwanted wrinkles on the face. Botox is pharmaceutically purified and is safe to use when used correctly by your doctor. There are very small risks of bruising at the injection site. There are times when Botox is injected too close to certain muscles that lead to the appearance of droopy eyelids or eyebrows; this is not a permanent effect. These side effects aren't common, most people can tolerate Botox well and are thrilled with their results. There aren't any common allergies to Botox. Hope this helps!
Botox is a very safe and effective medication when used correctly. The temporary side effect of headache has not been seen in my experience and the drooping of an eyebrow due to inappropriate paralyisis of the frontalis is rare when injected appropriately by a well-qualified professional.
Jacque P. LeBeau, MD
As long as the does is not too high, the risks are very low. Overdoses of botulinum toxin have been reported but should not be a real concern in a cosmetic treatment. Headache is a possibility and so is drooping of the eyelids. The headache can last a few days and eye lid droop a few weeks, a real possibility but very, very rare.
Botox allergies would be considered very rare if observed. It is important to rule out other causes such a numbing cream or cleansing agent.
Botox is a very safe drug, and risks are minimal when it is used carefully with an understanding of the underlying anatomy. All side effects are very infrequent, with a temporary headache or a head cold sensation being rarely reported. If the solution is mixed according to standard guidelines, and injections are placed carefully with respect to the muscles being treated, there is very minimal risk of any problems. However, if the Botox solution is injected too close to certain muscles such as the lowest part of the frontalis muscle-the brow elevator-just above the brows, then you could experience sagging of the eyebrows as an unintended effect. Botox works by relaxing muscles, so if either too much solution is placed in a muscle or the solution is placed to close to a particular nerve or muscle, then the muscle can be relaxed too much, which can result in a change of your normal facial expressions. Fortunately, this situation goes away completely as the Botox effect wears off, and can be totally avoided by judicious treatment by a well-qualified professional.
Web reference: http://www.pbplasticsurgery.com
Botox is very safe. Almost all problems related to Botox use are the fault of poor placement by the injector. Drooping of the upper eyelid (ptosis) can occur if the medicine has an effect on the elevators of the eyelid. A suprised look may also occur if the brows are elevated too high and only in a cental fashion. Overall the use of Botox or Dysport is very safe.
Allergy to Botox
In my many years of practice, I have never seen an allergy to Botox. The only risk from Botox would be a small bruise or swelling from the actual injection site. In extremely rare cases, you can develop brow ptosis (drooping of the eyebrow) from an inexperienced doctor who doesn't know the facial anatomy. I recommend having a board certified plastic surgeon perform any Botox injections.
Web reference: http://www.lookyounger.net
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.